Jump to content

Muscle twitches


Recommended Posts

I'm on week 6 of a taper from temazepam down 30 mg to 13.5 mg.  In the last 3 days I'm getting a muscle spasm in my left tricept that fires and can be seen and felt by others to be jerking involuntarily at rates sometimes 5-6x a second.  It's starting to happen earlier and earlier in the day.  Is there anything to do for this but grin and bear it?  Is this normal?  Does it get better or worse at lower doses?  Any other advice?
Link to comment
Share on other sites

From the Ashton Manual  http://www.benzo.org.uk/manual/

 

At the same time, the nerves to the muscles are hyperexcitable, leading to tremor, tics, jerks, spasm and twitching, and jumping at the smallest stimulus. All this constant activity contributes to a feeling of fatigue and weakness ("jelly-legs"). In addition, the muscles, especially the small muscles of the eye, are not well co-ordinated, which may lead to blurred or double vision or even eyelid spasms (blepharospasm).

 

I had muscle jerks and spasms and sometimes there were really severe. It really played with my mind at times.

Try not to worry yourself, as this is part of your body trying to correct itself.(it's part of the healing process)

 

I didn't find anything that made those spasms go away. It seemed time was the only healer for me, but others here may have some ideas, on how to better cope with them.

 

Mike

Link to comment
Share on other sites

I have muscle twitches, but doesn't sound as severe as yours.  I do hear that it is the central nervous system starting to function again (over-function for a bit) and it is part of the healing process.  Can anyone maybe massage the area to calm the muscle down or something like that?  Hot bath with epsom salt?  Maybe even a accupuncturist can help if it's been going on for awhile.

 

Good luck and hang in there!

Lisa

Link to comment
Share on other sites

I've also had spasms of the bicepts, tricepts, and deltoid muscles.  They typically wax and wane over time.  At 7 months out, I still experience some, but both the frequency and intensity is greatly reduced.  I don't think there is much you can do about them.  Try to ignore them as best as you can.

 

Draftsman

Link to comment
Share on other sites

I'm on week 6 of a taper from temazepam down 30 mg to 13.5 mg.  In the last 3 days I'm getting a muscle spasm in my left tricept that fires and can be seen and felt by others to be jerking involuntarily at rates sometimes 5-6x a second.  It's starting to happen earlier and earlier in the day.  Is there anything to do for this but grin and bear it?  Is this normal?  Does it get better or worse at lower doses?  Any other advice?

i've been having plenty of twitches... all over but  mostly in my calf  and usually most when i first wake up lying in bed in the morning....but i do get them periodically in my arms, chest, abdomin and also annoying eye twitches as well... some people say that magneisium supplements help...also by any chance are you taking benydryl to help with sleep.... i notice that they flare when i do

Link to comment
Share on other sites

I'm down to 0.0625 mg of Klonopin and I can tell you that I get twitches in my left eyelid all the time. I can also see and feel it. That is one annoying symptom. I get it in my arms and lets sometimes, but not too bad. I hope it gets better for you :)
Link to comment
Share on other sites

Mostly in my feet and toes, even when I was sailing through the higher dose tapering I had this mildly on the same level I do now. Luckily for me they aren't painful, just get a bit disturbing after a while.

 

There was a video on Youtube of muscle spams after a c/t after 20 years IIRC you do not want to see...

Link to comment
Share on other sites

I have the twithches in my rt foot and all my toes on the right, it is rhythmic and constant...it is disturbing...I saw that video...I cried
Link to comment
Share on other sites

I've had some muscle twitches but I wouldn't worry too much about them because I think that they're pretty common. I tend to worry more about tremors. 
Link to comment
Share on other sites

For me it's been the same dog gone muscle in my left arm, near my elbow.  The crazy thing fires some times 4-5 times a second.  Then it may go hours with nothing.  It seems worse in the evenings, which I assume in coming from low blood plasma levels of the benzos.  Any idea when this will abate?

 

I'm down from 30 mg to 10 mg as of tonight on temazepam!  I started tapering 4/2/11 after a failed 3 day attempt at c/t.  Don't do that!

Link to comment
Share on other sites

yeah, it's super normal and I have yet to find anything that affects it after all of these months of tapering (and I was even on a muscle relaxer for another problem during some of that).  Benzos are actually regularly used as anti-convulsants in hospitals.  You don't have to grin, but you'll probably have to bare it.  Good luck.  ;):thumbsup:
Link to comment
Share on other sites

×
×
  • Create New...